Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 24, 2011, 10:14 PM CDT for Atchison County, Doniphan County, Kansas; 5 counties in Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 10:14 PM CDT (03:14 UTC)
- Expired
- May 24, 2011, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS53 KEAX 250314
SVREAX
KSC005-043-MOC003-021-047-049-165-250345-
/O.NEW.KEAX.SV.W.0133.110525T0314Z-110525T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
EASTERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
SOUTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
BUCHANAN COUNTY IN NORTHWEST MISSOURI...
NORTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
WESTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1045 PM CDT
* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ATCHISON TO 5 MILES NORTH OF WESTON TO TRACY TO PLATTE
WOODS...AND MOVING NORTH AT 50 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
SMITHVILLE...KEARNEY...TROY...WATHENA...ELWOOD...ST. JOSEPH...
GOWER...PLATTSBURG...COUNTRY CLUB VILLA...RUSHVILLE...CAMDEN
POINT...DEARBORN...EDGERTON...TRIMBLE...AGENCY...HOLT...AMAZONIA...
HOOVER...DE KALB AND DONIPHAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT WEDNESDAY MORNING
FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3986 9509 3987 9503 3989 9502 3990 9500
3992 9500 3989 9473 3980 9460 3975 9460
3975 9452 3974 9450 3942 9429 3915 9465
3936 9491 3938 9488 3940 9489 3938 9494
3942 9497 3942 9505 3948 9527
TIME...MOT...LOC 0314Z 200DEG 44KT 3959 9508 3954 9489
3944 9476 3931 9462
WIND...HAIL 60MPH 0.88IN
$$
213 follow-up statements
659
WWUS53 KEAX 250322
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT TUE MAY 24 2011
KSC005-043-MOC003-021-047-049-165-250345-
/O.CON.KEAX.SV.W.0133.000000T0000Z-110525T0345Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-
ANDREW MO-
1022 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDREW...PLATTE...WESTERN CLINTON...NORTHWESTERN CLAY...BUCHANAN...
EASTERN DONIPHAN AND EASTERN ATCHISON COUNTIES UNTIL 1045 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RUSHVILLE TO 7 MILES NORTHWEST OF DEARBORN TO CAMDEN POINT TO
OAKVIEW...MOVING NORTH AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
TROY...KEARNEY...WATHENA...ELWOOD...ST. JOSEPH...GOWER...COUNTRY
CLUB VILLA...PLATTSBURG...EDGERTON...TRIMBLE...AGENCY...HOLT...
AMAZONIA...ST. JOSEPH AIRPORT AND EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN MISSOURI BETWEEN MILE MARKERS 25 AND 33.
I-435 LOOP FROM MILE MARKERS 24 TO 48.
I-29 BETWEEN MILE MARKERS 3 AND 59.
I-229 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3986 9509 3987 9503 3989 9502 3990 9500
3992 9500 3989 9473 3980 9460 3975 9460
3975 9452 3974 9450 3942 9429 3915 9465
3936 9491 3938 9488 3940 9489 3938 9494
3942 9497 3942 9505 3948 9527
TIME...MOT...LOC 0323Z 200DEG 44KT 3969 9503 3964 9484
3954 9471 3932 9451
WIND...HAIL 60MPH 0.88IN
$$
21199
WWUS53 KEAX 250331
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT TUE MAY 24 2011
KSC005-250341-
/O.CAN.KEAX.SV.W.0133.000000T0000Z-110525T0345Z/
ATCHISON KS-
1031 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3986 9509 3987 9503 3989 9502 3990 9500
3992 9500 3989 9473 3980 9460 3975 9460
3975 9452 3974 9450 3942 9429 3923 9456
3951 9479 3968 9511
TIME...MOT...LOC 0331Z 204DEG 44KT 3978 9496 3973 9477
3963 9464 3941 9444
$$
KSC043-MOC003-021-047-049-165-250345-
/O.CON.KEAX.SV.W.0133.000000T0000Z-110525T0345Z/
DONIPHAN KS-BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-ANDREW MO-
1031 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDREW...NORTHEASTERN PLATTE...WESTERN CLINTON...NORTHWESTERN CLAY...
BUCHANAN AND EASTERN DONIPHAN COUNTIES UNTIL 1045 PM CDT...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WATHENA TO AGENCY TO GOWER TO 6 MILES WEST OF KEARNEY...MOVING
NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...PLATTSBURG...COUNTRY CLUB VILLA...HOLT...AMAZONIA AND
EASTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 IN MISSOURI BETWEEN MILE MARKERS 25 AND 33.
I-435 LOOP FROM MILE MARKERS 39 TO 48.
I-29 BETWEEN MILE MARKERS 30 AND 59.
I-229 BETWEEN MILE MARKERS 0 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3986 9509 3987 9503 3989 9502 3990 9500
3992 9500 3989 9473 3980 9460 3975 9460
3975 9452 3974 9450 3942 9429 3923 9456
3951 9479 3968 9511
TIME...MOT...LOC 0331Z 204DEG 44KT 3978 9496 3973 9477
3963 9464 3941 9444
WIND...HAIL 60MPH 0.88IN
$$
21471
WWUS53 KEAX 250341
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 PM CDT TUE MAY 24 2011
KSC043-MOC003-021-047-049-165-250352-
/O.EXP.KEAX.SV.W.0133.000000T0000Z-110525T0345Z/
DONIPHAN KS-BUCHANAN MO-CLAY MO-CLINTON MO-PLATTE MO-ANDREW MO-
1041 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ANDREW...
NORTHEASTERN PLATTE...WESTERN CLINTON...NORTHWESTERN CLAY...BUCHANAN
AND EASTERN DONIPHAN COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3986 9509 3987 9503 3989 9502 3990 9500
3992 9500 3989 9473 3980 9460 3975 9460
3975 9452 3974 9450 3942 9429 3923 9456
3951 9479 3968 9511
TIME...MOT...LOC 0342Z 204DEG 44KT 3990 9489 3985 9470
3975 9457 3953 9437
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:45 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 24, 6:45 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 645 PM CDT TUE MAY 24 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /413 PM CDT TUE MAY 24 2011/ MAIN CHALLENGE FOR THIS FORECAST CENTERS ON POTENTIALLY SIGNIFICANT SEVERE LINE OF STORMS THIS EVENING/TONIGHT. TONIGHT: A POWERFUL UPPER LEVEL STORM SYSTEM EJECTING INTO THE SOUTHERN PLAINS WILL SPAWN A WIDESPREAD CLASSIC PLAINS OUTBREAK THIS AFTERNOON AND THIS EVENING. HIGH RESOLUTION CONVECTIVE MODELS AS WELL AS LOWER RESOLUTION NAM AND GFS MODELS ALL INDICATE A CONGEALING OF THE KS AND OK STORMS INTO A QUASI-LINEAR SYSTEM AND RACE IT THROUGH THE FORECAST AREA LATE THIS EVENING AND TONIGHT. A SIGNIFICANT CONCERN HOWEVER IS THE ONGOING CONVECTIVE CLUSTER MOVING THROUGH CENTRAL MO AND A LARGE AREA OF STRATO CUMULUS LIMITING OUR AVAILABLE INSTABILITY. NONE-THE-LESS...THINK THAT LARGE SCALE FORCING FROM THE POWERFUL UPPER WAVE AND VERY STRONG MOISTURE TRANSPORT INTO THE REGION WILL ALLOW FOR A MODERATELY UNSTABLE AIRMASS TO EXIST FOR THE STORMS TO WORK WITH. LOW LEVEL WINDS SHOULD INCREASE DRAMATICALLY THIS EVENING WHICH WILL INCREASE THE LOW LEVEL SHEAR AS THE SYSTEM IS WORKING EAST. MUCH OF THE SHEAR LOOKS CONFINED TO THE LOWER LEVELS AS WELL WHICH COMBINED WITH HIGH LOW LEVEL HELICITY VALUES SHOULD RESULT IN A PERSISTENT TORNADO RISK EMBEDDED WITHIN THE LINE AS THE LINE MOVES THROUGH. SO WHILE THE ENTIRE LINE MAY BE ABLE TO PRODUCE DAMAGING WINDS EMBEDDED MESOVORTEX TORNADOES ARE A DISTINCT POSSIBILITY THROUGH THE DURATION OF THE EVENT AS IT IS MOVING THROUGH OUR FORECAST AREA. WEDNESDAY: THE THREAT FOR SEVERE WEATHER APPEARS TO BE INCREASING FOR WEDNESDAY AFTERNOON AS THE COLD CORE UPPER LOW VENTURES INTO EASTERN KANSAS BY THE AFTERNOON HOURS. MODELS SHOW AN OCCLUDED BOUNDARY EMANATING FROM THE SURFACE LOW ALSO IN EASTERN KANSAS DRAPED ACROSS THE NORTHERN HALF OF THE FORECAST AREA. STRONG CONVERGENCE ON THE BOUNDARY...MODEST LOW LEVEL INSTABILITY WITH AN EASTERLY COMPONENT TO THE SURFACE WINDS ENHANCING LOW LEVEL HELICITY SHOULD SUPPORT A COLD CORE UPPER LOW TORNADO RISK. HAVE MENTIONED THIS IN THE AFTERNOON HWO ISSUANCE. GIVEN THE MORE DIURNAL NATURE TO THESE EVENTS ANY SEVERE THREAT SHOULD DIMINISH BY EARLY EVENING AS THE LOW LEVELS BEGIN TO STABILIZE ERODING THE LOW LEVEL CAPE. OF COURSE THIS IS HIGHLY DEPENDENT ON HOW TONIGHTS CONVECTION EVOLVES BUT CONFIDENCE IS HIGH ENOUGH ON THE PATTERN TO WARRANT MENTIONING THE RISK. THURSDAY: THE UPPER SYSTEM AND ASSOCIATED SURFACE LOW SHOULD BE EXITING THE AREA LEAVING A SEASONALLY COOL AIRMASS BEHIND WITH RELATIVELY STRONG NORTHWESTERLY WINDS. HIGHS SHOULD NOT MAKE IT OUT OF THE MID 60S ACROSS THE FORECAST AREA AS CLOUDS AND PRECIPITATION MOVE AWAY. FRIDAY - MONDAY: WITH THE PRIMARY FOCUS ON THE FIRST FEW PERIODS FOLLOWED CONSENSUS MODELS CLOSELY. HOWEVER THE PATTERN MAY CONTINUE TO BE ACTIVE AS WESTERLY TO SOUTHWESTERLY FLOW CONTINUES. CDB && .AVIATION... FOR THE 00Z TAFS...BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KS WILL PASS ACROSS THE TERMINALS EARLY THIS EVENING. WHILE LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS ARE THE MOST LIKELY SEVERE THREATS WILL NEED TO BE AWARE THAT LOW LEVEL WINDS ARE EXPECTED TO INCREASE OVER WEST CENTRAL MO WHICH WOULD INCREASE POTENTIAL FOR ROTATING STORMS. SHORT RANGE MODELS ALSO SUGGEST A SECOND WAVE OF STORMS WILL AFFECT THE TERMINALS AFTER MIDNIGHT AND GIVEN LATEST UPSTREAM RADAR TRENDS THIS LOOKS QUITE REASONABLE. SHOULD BE A LULL IN STORMINESS FROM PRE-DAWN HOURS THROUGH MOST OF WEDNESDAY MORNING WITH MVFR CEILINGS MOST LIKELY. SCATTERED AFTERNOON SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL KS AND WEST CENTRAL MO AS PRIMARY PORTION OF UPPER SYSTEM APPROACHES THE TERMINALS. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 24, 7:08 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 708 PM CDT TUE MAY 24 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 708 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING INTO EASTERN KANSAS WILL MOVE THROUGH NORTHWEST AND WEST CENTRAL MISSOURI DURING THE EVENING HOURS. SEVERAL NEGATIVE PARAMETERS FOR SEVERE WEATHER DEAL WITH A STABLE AIRMASS LEFT OVER FROM THUNDERSTORM COMPLEX EARLIER THIS AFTERNOON. THE APPROACHING LINE OF THUNDERSTORMS WILL BE ENTERING THIS STABLE AIRMASS SHORTLY. HOWEVER...SHORT RANGE MODELS HAVE BEEN CONSISTENTLY RAMPING UP THE SOUTHERLY LOW LEVEL WIND FIELDS WHICH WILL INCREASE THE LOWE LEVEL HELICITY AND O-3 KM SHEAR. SO WE ARE LOOKING AT A BALANCING ACT OF PARAMETERS. WITH THIS IN MIND CURRENT THINKING IS ISOLATED SEVERE THREAT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...CANNOT ENTIRELY RULE OUT TORNADIC THREAT OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS EVENING. THE BAND OF THUNDERSTORMS WILL LIKELY TRACK ACROSS THE ENTIRE FORECAST AREA WITH THE SEVERE THREAT MUTED OVER THE EASTERN HALF OF THE FORECAST AREA. A SECOND BAND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI AND EASTERN KANSAS AFTER MIDNIGHT...WITH THIS ACTIVITY TRACKING ACROSS THE REST OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST THROUGH WEDNESDAY EVENING. BY WEDNESDAY AFTERNOON...AS THE UPPER LEVEL STORM SYSTEM MOVES OVER EASTERN KANSAS...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FROM LARGE HAIL AS WELL AS ISOLATED TORNADOES. THUNDERSTORMS WILL DIMINISH SOON AFTER SUNSET AS COLDER AIR BEGINS TO DOMINATE THE SYSTEM. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF THE WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING MAINLY OVER WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON. MJ
In the hours before
Local storm report, May 24, 9:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
944 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL OLATHE 38.89N 94.81W
05/24/2011 M0.88 INCH JOHNSON KS NWS EMPLOYEE
&&
GAMISLocal storm report, May 24, 9:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 N OLATHE 38.92N 94.81W
05/24/2011 M0.75 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 9:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TSTM WND GST DE SOTO 38.97N 94.95W
05/24/2011 M58 MPH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 24, 10:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST LEAVENWORTH 39.32N 94.92W
05/24/2011 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
ABAILEYSpecial weather statement, May 24, 10:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT TUE MAY 24 2011
KSZ104-105-MOZ021-028>030-037-043-250345-
CASS MO-CLAY MO-CLINTON MO-JACKSON MO-JOHNSON KS-PLATTE MO-RAY
MO-WYANDOTTE KS-
1004 PM CDT TUE MAY 24 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS...
AND CLINTON COUNTY IN NORTHWEST MISSOURI...AND WESTERN RAY...
SOUTHEASTERN PLATTE...JACKSON...CLAY AND NORTHWESTERN CASS COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 1045 PM CDT...
AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KANSAS CITY KANSAS
TO LEAWOOD TO 7 MILES EAST OF SPRING HILL...AND MOVING NORTHEAST AT
50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WEATHERBY LAKE...RIVERSIDE...KANSAS CITY...BELTON...NORTH KANSAS
CITY...GLADSTONE...GRANDVIEW...CLAYCOMO...SMITHVILLE...LEE'S
SUMMIT...SUGAR CREEK...RAYTOWN...LIBERTY...INDEPENDENCE...
COURTNEY...BLUE SPRINGS...KEARNEY...GRAIN VALLEY...PLATTSBURG AND
OAK GROVE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 29.
I-70 IN KANSAS BETWEEN MILE MARKERS 414 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 43.
I-35 IN KANSAS BETWEEN MILE MARKERS 218 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 0 TO 10...36 TO 83.
I-29 BETWEEN MILE MARKERS 0 AND 11.
I-470 BETWEEN MILE MARKERS 0 AND 16.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3972 9444 3958 9421 3953 9421 3951 9410
3901 9411 3873 9465 3874 9474 3891 9480
3896 9486
TIME...MOT...LOC 0305Z 217DEG 41KT 3918 9466 3899 9461
3879 9466
21Local storm report, May 24, 10:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST 4 NNW LEAVENWORTH 39.38N 94.95W
05/24/2011 E60 MPH LEAVENWORTH KS EMERGENCY MNGR
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:22 PM CDT | Special Weather Statement | EAX | Atchison | 23 min |
| May 24, 9:13 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| May 24, 9:29 PM CDT | Special Weather Statement | EAX | Johnson, Leavenworth, Wyandotte | 31 min |
| May 24, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Johnson, Leavenworth, Wyandotte | 27 min |
| May 24, 10:01 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan | 19 hr |
| May 24, 10:03 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 27 min |
| May 24, 10:04 PM CDT | Special Weather Statement | EAX | Wyandotte | 41 min |
| May 24, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami, Wyandotte | 19 min |
| May 25, 10:02 AM CDT | River Flood Warning | EAX | Leavenworth | 107 days |
| May 25, 10:57 AM CDT | Tornado Warning | EAX | Johnson, Miami | 18 min |
| May 25, 11:10 AM CDT | Tornado Warning | EAX | Johnson | 35 min |
| May 25, 11:26 AM CDT | Tornado Warning | EAX | Johnson, Wyandotte | 34 min |
| May 25, 11:48 AM CDT | Tornado Warning | EAX | Wyandotte | 27 min |
| May 25, 1:54 PM CDT | River Flood Warning | EAX | Leavenworth | 15 hr |
| May 25, 5:23 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan | 5 hr |
| May 24, 9:37 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Jackson, Johnson, Lafayette | 34 min |
| May 24, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 24 min |
| May 24, 10:43 PM CDT | Special Weather Statement | EAX | Andrew, Caldwell, Clinton, DeKalb, Gentry | 32 min |
| May 24, 10:57 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette, Ray | 33 min |
| May 24, 11:06 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 39 min |
| May 24, 11:36 PM CDT | Special Weather Statement | EAX | Daviess, Harrison, Livingston, Worth | 39 min |
| May 24, 11:53 PM CDT | Special Weather Statement | EAX | Carroll, Pettis, Saline | 52 min |
| May 25, 12:12 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Pettis, Saline | 33 min |
| May 25, 12:22 AM CDT | Special Weather Statement | EAX | Grundy, Linn, Livingston, Mercer | 38 min |
| May 25, 12:50 AM CDT | Special Weather Statement | EAX | Chariton, Cooper, Howard, Randolph | 40 min |
| May 25, 1:20 AM CDT | Special Weather Statement | EAX | Putnam, Sullivan | 40 min |
| May 25, 1:38 AM CDT | Special Weather Statement | EAX | Adair, Macon, Randolph, Schuyler | 52 min |
| May 25, 2:14 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more | 5 hr |
| May 25, 2:22 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 18 hr |
| May 25, 2:25 AM CDT | River Flood Warning | EAX | Ray | 50 hr |
| May 25, 2:26 AM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| May 25, 2:43 AM CDT | Special Weather Statement | EAX | Jackson | 32 min |
| May 25, 3:44 AM CDT | Special Weather Statement | EAX | Cass, Jackson | 31 min |
| May 25, 3:57 AM CDT | Special Weather Statement | EAX | Henry | 33 min |
| May 25, 4:19 AM CDT | River Flood Warning | EAX | Clay, Ray | 5 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Chariton, Macon | 29 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 107 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Buchanan | 64 hr |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 4 days |
| May 25, 5:15 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 102 days |
| May 25, 5:19 AM CDT | River Flood Warning | EAX | Cooper, Howard | 104 days |
| May 25, 8:02 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 36 hr |
| May 25, 8:43 AM CDT | River Flood Warning | EAX | Cooper | 43 hr |
| May 25, 11:11 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 34 min |
| May 25, 11:15 AM CDT | Tornado Warning | EAX | Cass, Jackson | 30 min |
| May 25, 11:19 AM CDT | Tornado Warning | EAX | Henry, Johnson, Pettis | 26 min |
| May 25, 11:40 AM CDT | River Flood Warning | EAX | Howard | 10 hr |
| May 25, 11:40 AM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson, Lafayette | 35 min |
| May 25, 11:43 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 47 min |
| May 25, 11:45 AM CDT | Tornado Warning | EAX | Clay, Jackson | 30 min |
| May 25, 11:51 AM CDT | Tornado Warning | EAX | Pettis | 39 min |
| May 25, 12:10 PM CDT | Tornado Warning | EAX | Jackson, Johnson, Lafayette | 35 min |
| May 25, 12:12 PM CDT | Tornado Warning | EAX | Clay, Clinton, Jackson, Ray | 33 min |
| May 25, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 45 min |
| May 25, 12:15 PM CDT | Tornado Warning | EAX | Clay, Clinton, Platte | 30 min |
| May 25, 12:25 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 35 min |
| May 25, 12:29 PM CDT | Tornado Warning | EAX | Johnson, Lafayette | 31 min |
| May 25, 12:37 PM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 23 min |
| May 25, 12:41 PM CDT | Tornado Warning | EAX | Clay, Clinton | 34 min |
| May 25, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 41 min |
| May 25, 12:51 PM CDT | Tornado Warning | EAX | Cooper, Howard, Pettis | 26 min |
| May 25, 12:53 PM CDT | Tornado Warning | EAX | Lafayette | 37 min |
| May 25, 12:58 PM CDT | Tornado Warning | EAX | Ray | 32 min |
| May 25, 1:06 PM CDT | Tornado Warning | EAX | Lafayette | 24 min |
| May 25, 1:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 38 min |
| May 25, 1:23 PM CDT | Tornado Warning | EAX | Caldwell, Ray | 28 min |
| May 25, 1:26 PM CDT | Tornado Warning | EAX | Lafayette, Ray | 34 min |
| May 25, 1:28 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 32 min |
| May 25, 1:30 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Randolph | 45 min |
| May 25, 1:38 PM CDT | Special Weather Statement | EAX | Holt | 52 min |
| May 25, 1:51 PM CDT | Special Weather Statement | EAX | Pettis | 24 min |
| May 25, 1:52 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Ray | 23 min |
| May 25, 2:00 PM CDT | Tornado Warning | EAX | Carroll | 30 min |
| May 25, 2:04 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.